Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2001, 4:46 PM CDT for Cass County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 2001, 4:46 PM CDT (21:46 UTC)
- Expired
- May 7, 2001, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cass County, TX
The radar
The Shreveport radar (KSHV), 78 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 072148 SVRSHV TXC067-072230- /NEW.KSHV.SV.W.0081.072146-072230/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 446 PM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS * UNTIL 530 PM CDT * AT 446 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LINDEN...OR ABOUT 17 MILES SOUTHWEST OF ATLANTA...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN CASS COUNTY AT 520 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS UNTIL 530 PM CDT. LAT...LON 3305 9448 3291 9452 3292 9407 3315 9409
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:25 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 7, 2:25 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT MON MAY 7 2001 LAST OF THE SHORT WAVES ASSOCIATED WITH UPPER TROUGH CURRENTLY LOCATED OVER THE FOUR STATE REGION WILL MOVE ACROSS THE AREA TONIGHT. DO NOT EXPECT ANYTHING MORE THAN SCATTERED CONVECTION...AND MUCH OF THE CURRENT INSTABILITY FOR ANY SEVERE WEATHER WILL DIMINISH AFTER SUNSET. SURFACE DEWPOINTS STILL RATHER JUICY SOUTHERN PORTION OF AREA...BUT MID LEVEL SHEAR IS WEAK AND LOW LEVEL FLOW IS WEAK AND DISORGANIZED FOR ANY SIGNIFICANT TSTM ACTIVITY. THIS AREA HOWEVER IS STILL UNDER SOUTHWEST FLOW ALOFT WHICH SHOULD HELP MOVE ACTIVITY DEVELOPING IN THE JUICY AIRMASS ACROSS THE SOUTHEAST ZONES. WEAK CONVERGENCE AREA WILL REMAIN OVER SOUTHERN MOST ZONES ON TUESDAY...THEN AFTER THIS...MODELS AGREE ON DRYING OUT. TEMPS WILL BE NEAR SEASONAL NORMAL WITH FAIRLY WEAK NORTHERLY FLOW SETTING UP ALOFT. SOUTHERLY FLOW WILL RETURN AND DOMINATE IN THE LOW LEVELS... BUT SHOULD REMAIN RATHER WEAK. MRF MOS THROWS IN 20 AND 30 POPS TOWARD THE WEEKEND...BUT WILL LEAVE OUT OF FORECAST...AS THIS BARELY SEASON NORMAL NUMBERS WITH NO FEATURES SURFACE OR ALOFT TO FOCUS PRECIP ON. SHV 62/81/58/82 2111 MLU 62/81/57/81 2111 TXK 61/80/58/80 3111 TYR 61/81/59/82 3111 LFK 62/83/60/83 3211 .SHV...NONE. 14
In the hours before
Local storm report, May 7, 11:45 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT MON MAY 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0828 PM 9 N DE KALB TX WIND DAMAGE
05/06/01 BOWIE REPORT OF A FEW TREES BLOWN
DOWN AND A SMALL BUILDING
DESTROYED. REPORT FROM LOCAL
LAW ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:25 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 65 min |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 63 min |
| May 6, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 57 min |
| May 6, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 53 min |
| May 6, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 61 min |
| May 6, 9:43 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 32 min |
| May 6, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 59 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 59 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 59 min |
| May 6, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 64 min |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 53 min |
| May 7, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 60 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.